Eur J Anaesthesiol 2021 May 10. Epub 2021 May 10.
From the Anaesthesiology and Critical Care Medicine Department, DMU PARABOL, Bichat Hospital, AP-HP (AGC, EK, PM, DL), Antibody in Therapy and Pathology, Pasteur Institute, UMR 1222 INSERM, Paris, France (AGC), Biostatistics Research Branch, Division of Clinical Research, National Institute of Allergy and Infectious Diseases, National Institutes of Health, Bethesda, MD, USA (AGC), Pulmonology Department, Bichat Hospital, AP-HP, Paris University (CN), INSERM UMR 1152, Paris University, DHU FIRE, Paris (CN, PM), Anaesthesiology and Critical Care Medicine Department, Maison Blanche Hospital, Centre Hospitalier Universitaire de Reims, Reims (JM-M), Anaesthesiology and Critical Care Medicine Department, Nouvel Hôpital Civil, Hôpitaux Universitaires de Strasbourg (CT, PM-M), Paris University (PM, DL), EA 3072, Institut de Physiologie, FMTS, Faculté de Médecine de Strasbourg, Université de Strasbourg, Strasbourg (PM-M) and INSERM1148, Paris, France (DL).
Acute hypersensitivity reactions to drugs occur infrequently during anaesthesia and the peri-operative period. When clinical presentation includes the classical triad, erythema, cardiovascular abnormalities and increased airway pressure, the diagnosis is evident and the challenge is to prescribe a therapeutic regimen according to guidelines and to manage refractory signs in a timely manner. In many situations, however, the initial clinical signs are isolated, such as increased airway pressure or arterial hypotension. Read More